Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 13, NWS Little Rock, AR

May 2, 20194 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at May 2, 2019, 1:38 PM CDT for 4 counties in Arkansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2019, 1:38 PM CDT (18:38 UTC)
Expired
May 2, 2019, 2:15 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 31 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:46 PM CDTTSTM WND DMG3 Wnw Cabot, ARTREES TOPPED AND BLOWN DOWN NEAR THE INTERSECTION OF HWY 89 AND HWY 5 NEAR CABOT. POSSIBLE TORNADO, TIME ESTIMATED FROM RADAR.
May 2, 1:52 PM CDTTORNADO2 Sw Otto, ARHOUSE REPORTED TO BE DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WFUS54 KLZK 021838
TORLZK
ARC045-085-119-145-021915-
/O.NEW.KLZK.TO.W.0013.190502T1838Z-190502T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
138 PM CDT Thu May 2 2019

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Lonoke County in central Arkansas...
  Southeastern Faulkner County in central Arkansas...
  Southwestern White County in central Arkansas...
  Northeastern Pulaski County in central Arkansas...

* Until 215 PM CDT.
    
* At 138 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Olmstead, or near Little Rock AFB, moving north at
  30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Cabot...                          Vilonia...
  Enola...                          Mount Vernon...
  Holland...                        El Paso...
  Otto...                           Floyd...
  Hamlet...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3496 9206 3496 9228 3523 9235 3524 9214
      3523 9193
TIME...MOT...LOC 1838Z 185DEG 26KT 3501 9217 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Cavanaugh
1 follow-up statement
921 
WWUS54 KLZK 021915
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
215 PM CDT Thu May 2 2019

ARC045-085-119-145-021925-
/O.EXP.KLZK.TO.W.0013.000000T0000Z-190502T1915Z/
Lonoke AR-Faulkner AR-White AR-Pulaski AR-
215 PM CDT Thu May 2 2019

...THE TORNADO WARNING FOR NORTHWESTERN LONOKE...SOUTHEASTERN
FAULKNER...SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.  However heavy
rain is still possible with this thunderstorm.

A Tornado Watch remains in effect until 700 PM CDT for central
Arkansas.

LAT...LON 3496 9206 3496 9228 3523 9235 3524 9214
      3523 9193
TIME...MOT...LOC 1915Z 185DEG 26KT 3526 9214 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 2, 12:47 PM CDT, 51 minutes earlier.

Area forecast discussion, May 2, 12:47 PM CDT, 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1247 PM CDT Thu May 2 2019

.AVIATION...

For the 18Z TAFs, moderate to heavy rainfall should continue
through central portions of the state through early to mid
afternoon. This rainfall, in addition to low broken to overcast
skies, will result in MVFR and IFR conditions across the forecast
area. Expect conditions to improve slightly this evening, however
restrictions should return late tonight and early Friday due to
low clouds and fog development.

&&

.PREV DISCUSSION...(ISSUED 659 AM CDT Thu May 2 2019)
UPDATE...

Updated to include the 12z aviation discussion.

AVIATION...

SHRA/TSRA were ongoing across western and northern terminals this
morning. VFR conditions were seen at KBPK, KPBF and KLLQ,
elsewhere MVFR conditions were observed. Ceilings will gradually
lower through the day becoming MVFR as SHRA expand in coverage and
spread northeastward. Precipitation will come to an end from
southwest to northeast this afternoon into the evening. MVFR
ceilings will prevail overnight with areas of fog developing by
early Friday morning 08/10z. Winds will generally be southerly at
less than 15 knots.

PREV DISCUSSION...(ISSUED 416 AM CDT Thu May 2 2019)
SHORT TERM...Today Through Friday Night

It was another unsettled evening across much of AR. Radar
indicated two main areas of convection in progress as of 04Z this
morning. The northern end of an MCS was affecting the southwest
half of AR, while another area of convection was ongoing across
northeast AR. Between these systems, a remnant cold pool was
propagating across central AR resulting in elevated scattered
showers and isolated thunderstorms. All storms across the state
are below severe limits at this time. Across western portions of
AR, radar indicated substantial precipitation fell across this
area overnight, with general 1 to 2 inches over the higher
elevations of the Ouachitas. Additional heavy rain will be
possible today as the system slowly moves east across the state.
Limited instability, from time of day, will help keep storms below
severe limits. Flash flooding will be the main concern given
antecedent conditions. High temperatures to day will range from
the upper 60s to around 80 degrees. Precipitation should come to
an end this afternoon and evening before another complex of
showers and thunderstorms move into the region Friday.

On Friday into Friday night another mesoscale convective system
is expected to develop over Texas before moving into AR. Strong to
severe thunderstorms will be possible with damaging winds
becoming the main concern. Marginally severe hail will be possible
as well. One major factor to consider with this severe potential
would be the development of stratiform precipitation out ahead of
the main convection to help stabilize the atmosphere. Friday and
Friday evening will be monitored closely for any changes to this
severe potential. Confidence remains low in this portion of the
forecast with so many model discrepancies as to timing and
placement of features.

This active weather pattern is a result of persistent troughing
over the western CONUS and strong persistent ridging over the
Western Atlantic. Between these features, southwest upper level
winds continues to bring embedded impulses through the flow which
in part is interacting with a nearly stationary boundary
northwest of AR and partly a result of rich Gulf of Mexico
moisture streaming northward pooling in proximity to the boundary.
These ingredients will come together to produce a long-duration
heavy rain event across the state. As much as one to three inches
of additional rainfall will be possible along the I30/Hwy 67/167
corridor through the short term. Flash flooding still posses the
greatest risk during the short term.

LONG TERM...Saturday Through Wednesday

Convection wl be ending from the Sat night as a storm system shifts
further to the E of the FA. Models still show a lull in the
unsettled wx pattern for Sun and much of Mon as sfc high pres passes
acrs the region. Weak ridging in the upper lvls wl also help to keep
dry conds in place.

However, moisture/rain chances wl once again return heading into Tue
and Wed as the upper flow again returns fm the SW. Several upper
impulses wl traverse the Mid-South, also aided by a slow movg CDFNT
fm the NW, to bring additional rounds of SHRA/TSRA to much of AR.
Once again, wl closely monitor heavy rain/severe wx potential
heading into the next work week.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 7 PM CDT this evening FOR Baxter-Boone-
Conway-Fulton-Izard-Johnson-Logan-Marion-Montgomery-Newton-Pike-
Polk-Pope-Scott-Searcy-Stone-Van Buren-Yell.

&&

Aviation...CROSS
Hazardous weather outlook, May 2, 4:49 AM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
449 AM CDT Thu May 2 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
449 AM CDT Thu May 2 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A complex of showers and thunderstorms will continue to move
through the state this morning into the early afternoon hours.
The potential exists for heavy rainfall leading to isolated flash
flooding. One to two inches of rain is expected today. Organized
severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Unsettled weather will continue Friday and Saturday, as a front
meanders over Arkansas. Good chances for showers and thunderstorms
will remain in the forecast. Localized flash flooding will be a
concern, but organized severe weather is not expected.

The front will move out of the area later in the weekend. A return
to an unsettled weather pattern will occur by the middle of next
week.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

In the hours before

Local storm report, May 2, 12:38 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1238 PM CDT THU MAY 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     FLASH FLOOD      HOT SPRINGS             34.49N  93.05W
05/02/2019                   GARLAND            AR   SOCIAL MEDIA

            OBSERVED A VIDEO OF FLASH FLOODING ALONG CENTRAL AVE.
            AT FILES RD. THE INTERSECTION WAS COMPLETELY UNDER WATER
            AND THERE WAS A VEHICLE STRANDED IN THE FLOODING.

&&

EVENT NUMBER LZK1900033

CAVANAUGH
Local storm report, May 2, 12:59 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1259 PM CDT THU MAY 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     MABELVALE               34.66N  92.39W
05/02/2019                   PULASKI            AR   DEPT OF HIGHWAYS

            A GARAGE DOOR WAS BLOWN IN, AND SOME ROOFING MATERIAL
            WAS REMOVED FROM A BUSINESS AT 10601 OTTER CREEK BLVD.
            IN MABELVALE. ESTIMATE THUNDERSTORM WINDS OF 60 TO 70
            MPH.

&&

EVENT NUMBER LZK1900034

CAVANAUGH
Local storm report, May 2, 1:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
135 PM CDT THU MAY 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TORNADO          2 NNW SYLVAN HILLS      34.88N 92.24W
05/02/2019                   PULASKI            AR   NWS EMPLOYEE

            TREES REPORTED TO BE BLOWN DOWN.

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:55 PM CDTSpecial Weather StatementLZKScott35 min
May 1, 8:53 PM CDTSpecial Weather StatementLZKLogan37 min
May 1, 9:11 PM CDTSpecial Weather StatementLZKPolk64 min
May 1, 10:02 PM CDTSpecial Weather StatementLZKLogan, Polk, Scott58 min
May 1, 10:59 PM CDTSpecial Weather StatementLZKJohnson46 min
May 1, 11:14 PM CDTSpecial Weather StatementLZKMontgomery31 min
May 1, 11:31 PM CDTSpecial Weather StatementLZKJohnson29 min
May 2, 10:18 AM CDTRiver Flood WarningLZKRandolph35 hr
May 2, 10:34 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff24 days
May 2, 12:27 PM CDTFlash Flood WarningLZKGarland, Hot Spring, Saline2 hr
May 2, 12:44 PM CDTFlash Flood WarningLZKFaulkner, Pulaski3 hr
May 2, 1:07 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski38 min
May 2, 1:17 PM CDTTornado WarningLZKFaulkner, Lonoke, Pulaski28 min
May 2, 1:30 PM CDTTornado WarningLZKLonoke30 min
May 2, 1:32 PM CDTFlash Flood WarningLZKHot Spring5 hr
May 2, 2:01 PM CDTTornado WarningLZKLonoke, White29 min
May 2, 2:11 PM CDTFlash Flood WarningLZKFaulkner, Lonoke, White3 hr
May 2, 2:36 PM CDTTornado WarningLZKJackson, Lawrence39 min
May 2, 2:43 PM CDTFlash Flood WarningLZKJackson, Prairie, White, Woodruff3 hr
May 2, 3:05 PM CDTFlash Flood WarningLZKHot Spring115 min
May 2, 3:32 PM CDTTornado WarningLZKJackson43 min
May 2, 3:40 PM CDTFlash Flood WarningLZKIndependence, Jackson, Woodruff3 hr
May 2, 4:06 PM CDTTornado WarningLZKJackson24 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.